A study of cutaneous adverse drug reactions in the dermatology department of a tertiary care teaching hospital in Gujarat

Authors

  • Abhishek S. Kalola Department of Pharmacology, Government Medical College Baroda, Gujarat, India
  • Shreya M. Shah Department of Pharmacology, Government Medical College Baroda, Gujarat, India
  • Chirag B. Mistry Department of Pharmacology, Government Medical College Baroda, Gujarat, India

DOI:

https://doi.org/10.18203/2319-2003.ijbcp20240989

Keywords:

Cutaneous adverse drug reactions, Fixed drug eruption, Medicines, Urticaria

Abstract

Background: Various drugs are responsible for different cutaneous adverse drug reactions (CADRs). Considering variation in drug responses and the day-to-day increasing burden of ADRs, this study was done with emphasis on the need for effective evaluation and the reporting of the ADR reporting programme.

Methods: This was an observational cross-sectional study conducted for the duration of six months in the dermatology department to evaluate various clinical patterns of CADRs.

Results: A total of 60 CADRs were reported. Among them, 51.67% were present in males and 48.33% were present in females. The most common CADR was FDE (35%), followed by macula-papular rash (25%). Antimicrobials were most commonly responsible for CADRs, followed by NSAIDs, antiepileptic, anti-gout, and anti-hypertensive medications.

Conclusions: For better patient care, drug safety, and rational use of medicines, knowledge of various drugs responsible for CADRs can be useful for health care professionals to reduce mortality and morbidity by monitoring, reporting, and assessment of CADRs whenever detected.

References

Maiti R. Post graduation topics in pharmacology. 2nd ed. Paras medical publisher; 2015:291.

Aronson JK, Ferner RE. Clarification of terminology in drug safety. Drug Saf. 2005;2810:851-70.

Patel T, Thakkar S, Sharma D. Cutaneous adverse drug reactions in Indian population: A systematic review. Indian Dermatol Online J. 2014;56(Suppl2):76.

Jha N, Alexander E, Kanish B, Badyal DK. A study of cutaneous adverse drug reactions in a tertiary care center in Punjab. Ind Dermatol Online J. 2018;9(5):299-303.

Al Aboud DM, Nessel TA, Hafsi W. Cutaneous Adverse Drug Reaction. In: StatPearls. Treasure Island (FL): StatPearls Publishing; 2024 Jan-. Available at: https://www.ncbi.nlm.nih.gov/books/NBK533000/ Accessed on 11th February 2024.

Nayak S, Acharjya B. Adverse cutaneous drug reaction. Indian J Dermatol. 2008;53(1):2-8.

Gupta D, Gairola B, Kumar B, Bharath M, Ansari MS. A study and evaluation of cutaneous adverse drug reaction in the patients attending dermatology department of tertiary care teaching hospital in Eastern Uttar Pradesh. Int J Basic Clin Pharmacol 2021;10:664-7.

Shende TR, Siddqui RA. A clinical study of morphological patterns of cutaneous adverse drug reaction and its causality assessment in tertiary care hospital of central India. Int J Basic Clin Pharmacol. 2020;9(10):1528-32.

Dhanani JG, Sukhlecha A. A study of adverse cutaneous drug reactions in the department of dermatology of a teaching hospital in Jamnagar, India. Int J Basic Clin Pharmacol. 2017;6(9):2259-64.

Torvi JR, Reddy VR SGS. An observational study to monitor cutaneous adverse drug reaction profile in Dermatology Department of tertiary care teaching hospital. Int J Basic Clin Pharmacol. 2019;8:442-5.

Downloads

Published

2024-04-25

How to Cite

Kalola, A. S., Shah, S. M., & Mistry, C. B. (2024). A study of cutaneous adverse drug reactions in the dermatology department of a tertiary care teaching hospital in Gujarat. International Journal of Basic & Clinical Pharmacology, 13(3), 339–343. https://doi.org/10.18203/2319-2003.ijbcp20240989

Issue

Section

Original Research Articles